EconPapers    
Economics at your fingertips  
 

Likelihood-Based Cointegration Analysis in Panels of Vector Error-Correction Models

Jan J. J. Groen () and Frank Kleibergen ()

Journal of Business & Economic Statistics, 2003, vol. 21, issue 2, pages 295-318

Abstract: We propose a likelihood-based framework for cointegration analysis in panels of a fixed number of vector error-correction (VEC) models. We obtain likelihood ratio statistics to test for a common cointegration rank across the individual VEC models with both heterogeneous and homogeneous cointegrating vectors. Their limiting distributions are a summation of the limiting behavior of Johansen trace statistics. We extend the asymptotic distribution theory to cover the case of an infinite cross-sectional dimension. We apply the framework to a dataset of exchange rates and appropriate monetary fundamentals. We find evidence for the validity of the monetary exchange rate model within a panel of VEC models for three major European countries, whereas the results based on individual VEC models for each of these countries separately are less supportive.

Date: 2003
References: Add references at CitEc
Citations View citations in EconPapers (29) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Likelihood-Based Cointegration Analysis in Panels of Vector Error Correction Models (2001) Downloads
Working Paper: Likelihood-Based Cointegration Analysis in Panels of Vector Error Correction Models (1999) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:bes:jnlbes:v:21:y:2003:i:2:p:295-318

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Series data maintained by Christopher F. Baum ().

 
Page updated 2014-12-22
Handle: RePEc:bes:jnlbes:v:21:y:2003:i:2:p:295-318